MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION WIRE GUIDED EXTRACTION BASKET; LQR DISLODGER, STONE, BILIARY

WILSON-COOK MEDICAL INC FUSION WIRE GUIDED EXTRACTION BASKET; LQR DISLODGER, STONE, BILIARY
Catalog Number FS-XB-2X4
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Based on the report a device failure was not identified, the non-lithotripsy basket became impacted on a stone which required the use of forceps to remove the basket wires from the stone to facilitate device removal.The instructions for use (ifu) includes the following to caution the user: "if withdrawal of the basket from the biliary duct is restricted, surgical intervention may be necessary." the ifu also includes the following warning "device is not lithotripsy compatible.Use of this device with a mechanical lithotriptor may result in device failure and/or basket impaction.Surgical intervention may be required if impaction occurs." the instructions for use also includes the following potential complications: "other potential complications associated with biliary stone or foreign body removal include but are not limited to: impaction of the object, aspiration of the foreign body, localized inflammation, pressure necrosis, perforation and ductal trauma." prior to distribution, all fusion wire guided extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During stone removal from the common bile duct, the physician used a cook fusion wire guided extraction basket.It was reported that the basket would not retract fully inside the duct.The tip of the basket broke off.The device was removed and a forcep was used to remove the broken portion of the basket.Based on information received from the rep on 09/26/2023 stating that the basket tip would not break so it would not retract, we are interpreting this to mean that the basket became impacted with the stone and they used the forceps to pull the wires off the stone to allow basket removal from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION WIRE GUIDED EXTRACTION BASKET
Common Device Name
LQR DISLODGER, STONE, BILIARY
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key17842110
Report Number1037905-2023-00469
Device Sequence Number17937664
Product Code LQR
UDI-Device Identifier00827002319059
UDI-Public(01)00827002319059(17)251121(10)W4658331
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Catalogue NumberFS-XB-2X4
Device Lot NumberW4658331
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX SCOPE, UNKNOWN MODEL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown